Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Global existence of solutions to a coupled parabolic-hyperbolic system with moving boundary


Authors: Y. S. Choi and Craig Miller
Journal: Proc. Amer. Math. Soc. 139 (2011), 3257-3270
MSC (2010): Primary 35K10, 35K59, 35L04
Published electronically: January 24, 2011
MathSciNet review: 2811281
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A cell motility study leads to a moving boundary problem governed by a system of parabolic-hyperbolic equations. Establishing the parabolicity of one of the governing equations requires a priori bound analysis. Such bounds also exclude the formation of shock in the hyperbolic equation. Speeds of the moving boundaries can then be controlled, which eventually leads to the global existence of solutions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35K10, 35K59, 35L04

Retrieve articles in all journals with MSC (2010): 35K10, 35K59, 35L04


Additional Information

Y. S. Choi
Affiliation: Department of Mathematics, University of Connecticut, Storrs, Connecticut 06269-3009
Email: choi@math.uconn.edu

Craig Miller
Affiliation: Department of Mathematics, University of New Haven, 300 Boston Post Road, West Haven, Connecticut 06516
Email: cmiller@newhaven.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-2011-10801-3
PII: S 0002-9939(2011)10801-3
Keywords: Global existence, coupled parabolic-hyperbolic equations, method of characteristics
Received by editor(s): March 11, 2010
Received by editor(s) in revised form: March 15, 2010, and August 9, 2010
Published electronically: January 24, 2011
Communicated by: Matthew J. Gursky
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.